MAUDE Adverse Event Report: Abbott Medical Volt¿ PFA Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

Abbott Medical Volt¿ PFA Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Model Number A-VOLT-01
Medical Device Problem Codes Failure to Deliver Energy (1211); High impedance (1291)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Perforation (2513)
Date of Event 09/09/2026
Type of Reportable Event Death
Event or Problem Description
During a volt pvi procedure, a pericardial tamponade requiring sternotomy resulting in death was noted.Transseptal access was obtained using an agilis sheath and brk needle.The lspv was accessed with a non-abbott (merit) inqwire guidewire, with the volt catheter being advanced to the ostium of the lspv.The volt balloon was inflated with 10 cc of saline and contrast medium, and respiratory compensation for catheter movement was performed.The baseline calibration was conducted by rotating the balloon and moving it forward and backward.The first pfa application was initiated, reach 90% completion and the system automatically aborted the application with the error message stating "pfa generator fault - therapy pathway resistance exceeded the acceptable limit".The catheter was disconnected and reconnected, confirmed to be fully inflated and confirmed the guidewire was positioned within the pulmonary vein and not in contact with the splines.Baseline was repeated and the second application was delivered 100% with auto marks.Two subsequent applications were automatically aborted by the system.The generator was restarted, the pfa unified cabled and pfa gen connect cables were disconnected and reconnected.Baseline was performed again and applications 5 and 6 in the lspv were delivered successfully.The physician attempted to advance into the lipv approximately 2 minutes after application 6 and the patient developed emerging bradycardia which was paced via the cs catheter.The patient hemodynamic status continued to decline, and a pericardial tamponade was identified with fluoroscopy.A pericardial effusion was attempted and unsuccessful requiring a cardiac surgeon to perform a sternotomy to control the bleeding.The bleeding could not be controlled and the patient died on the procedure table.

Brand Name
Volt¿ PFA Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
Abbott Medical
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
Abbott Medical
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50818987
Report Number3008452825-2026-00516
Device Sequence Number16122455
Product Code QZI
UDI-Device Identifier05415067053022
UDI-Public(01)05415067053022(10)11464244(17)270531
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P250022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-VOLT-01
Device Catalogue NumberA-VOLT-01
Device Lot Number11464244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown